Heparin induced thrombocytopenia causing life-threatening postoperative haemorrhage

P Rice, S Dace, M F McMullin, W D Clements

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Heparin is ubiquitously employed in surgery in the prevention and treatment of thromboembolic disorders. A small but significant number of patients receiving heparin develop thrombocytopenia and are at risk of both serious thromboembolic disease and haemorrhage. A case is reported where a young woman developed life-threatening postoperative haemorrhage associated with heparin induced thrombocytopenia (HIT).
Original languageEnglish
Pages (from-to)404-5
Number of pages2
JournalThe British journal of clinical practice
Volume50
Issue number7
Publication statusPublished - 1996

Keywords

  • Acute Disease
  • Adult
  • Female
  • Heparin
  • Humans
  • Postoperative Hemorrhage
  • Thrombocytopenia

Fingerprint Dive into the research topics of 'Heparin induced thrombocytopenia causing life-threatening postoperative haemorrhage'. Together they form a unique fingerprint.

  • Cite this